Dry Flakey Skin After Vitalize Chemical Peel?

I had a Vitalize chemical peel on Monday and began heavily peeling on Wednesday. It is now Friday and I have almost completed my peel, but I noticed that my new skin is EXTREMELY dry and slightly flakey, especially around my mouth and chin. I'm wondering if my skin could be peeling again or if the chemical peel went wrong. Maybe it did not have enough time to heal before the skin started falling off? Please let me know if this is normal! Thanks :)

Doctor Answers (3)

Dryness and peeling after a chemical peel

+1

We call chemcial peels "peels" because your skin does peel afterward.  Some peel cause more peeling than others.  The Vitalize Peel is a modified Jessner's peel that tends to cause a lot of peel for up to a week after the procedure.  Make sure you use a rich moisturizer at least 4 times a day after a Vitalize peel.  It sounds like a normal response.  Discuss it with the person who performed the peel if you have other concerns.


New York Dermatologist
3.5 out of 5 stars 8 reviews

Dryness after Chemical Peel

+1

Thank you for your question. Peeling and dry skin after a peel is common and normal, and can persist for several days.  Have a Board Certified Dermatologist or Board Certified Plastic Surgeon with expertise in cosmetic procedures and chemical peels to evaluate your skin and determine the safest and most effective options to select from. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Totally normal

+1

It is not unusual for the skin to peel twice with the Vitalize Peel.  This usually happens in high movement areas, like around the mouth.  When the skin becomes dry and tight after the peel, constant motion from smiling, chewing, talking, yawning, etc. forces this skin to peel prematurely.  Because the new skin is not fully healed, it dries out easily.  I would recommend using A&D Ointment or Aquaphor on the area.  It will keep it lubricated and help it heal faster. Note: Be sure to immediately rinse off any product (even if it is meant for post peeled skin) that causes stinging when you apply it to these areas.  Further irritation can lead to hyperpigmentation. 

Z. Paul Lorenc, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 23 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.